For 6 months, I have been swollen. It started after spraining my ankle in March. My ankle was very swollen for about a week, but then after that, the rest of my body started to swell. My Pulse was constantly racing (sitting heart rate of about 110-115 with no activity). The swelling was so severe that at times I couldn't walk, and my fingers got so swollen that I could not type on the computer at work and would have to go home. Immediately, my doctor tested my thyroid, as I was rapidly gaining weight as well. The thyroid tests came back negative, and all of my blood tests were fine, except low protein. The Swelling in my hands and ankles continued to get worse, and my doctor tested for Lupus, Rheumatoid arthritis, Lyme Disease, and 3 more times for Thyroid. My blood tests all come back normally, except low protein. I am a meat and potatoes girl, so I eat meat in almost every meal. For breakfast, i have peanut butter toast, So I eat a lot of protein. In June, Joint pain accompanied the swelling. My Wrists, ankles, and elbows would get so stiff that I had to have help brusing my hair and getting dressed (buttons, etc). Again, we checked for rheumatoir arthritis and lupus. Still nothing coming back except low protein. The doctor prescribed several different types of anti-inflammatory meds over the next month, and nothing helped. We tried Lasix to reduce the swelling, but it made no difference. Then we tried prednisone, and the swelling went down to a minimum, and the joint pain was minor. so I was taking 10 mg of prednisone per day. After 3 weeks, I had lost about 15 lbs, and my heart rate was back to normal, and the swelling was almost gone, along with the joint pain. As soon as we started tapering off the steroids, everything came back full force. I was sent to a cardiologist, but they found nothing. And then to a Joint specialist, and so far, he has found nothing, but once again, tapered me off of the steroids. He so far has not found anything, and has had to put me back on the steroids, as I am so swollen that I have had to buy new clothes (as in even my stomach and back are swollen), and I cannot wear any shoes but flip flops, and even they leave impressions in my feet. At this point, i am up 32 pounds from my weight in February, and it has happened so suddenly that I now have MASSIVE stretch marks on my stomachs, Thighs, and arms. It is only responding to steroids, but we cannot stay on them for long periods of time. Does anyone have ANY clue what is wrong with me?
Some of the important possibilities for your symptoms are kidney,heart or liver pathology,malabsorption,celiac disease,ulcerative colitis and malabsorption.Low proteins itself cause swelling in the body.
I feel that without clinical examination and investigations,diagnosis is very tough.So pls consult a respiratory physician for confirming a diagnosis after discussing these possibilities with him.
Hope it helps.Take care and pls do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.